Swollen Mouth

4 Posts | Page(s): 1 

Swollen Mouth

by Barbara_B_17 on Mon Feb 23, 2004 12:00 AM

Quote | Reply
Has anyone out there gotten a swollen mouth (gums, tongue) from Gemzar treatment. I am so uncomfortable and my Dr. says he only has one other patient that this has happened to and itwa related to heart medication reacting with the chemo. I am not on any heart meds, just miserable!

RE: Swollen Mouth

by Erica_M on Wed Feb 25, 2004 12:00 AM

Quote | Reply
I too have mucositis. It is indeed extremely painful. I received it because of the radiation treatment to my buccal salivary gland. The entire right inside of my mouth is covered in sores, bumps and inflammation. It is under my tongue, on my tongue and my cheek is covered in the sores. My radiation oncologist gave me xyloxine (a swish and spit mouthwash) that numbs my mouth enabling me to eat soft foods. He also gave me tylenol codeine for the pain (though it doesn't seem to be working). Finally after a week dealing with this, my rad. onc gave me amoxicillan because it became a bacterial infection. I also know that if your sores are of a fungal infection, that diflucan would work great. I hope this helps because I can definitely understand the pain you are in. Erica

RE: RE: Swollen Mouth

by Colleen_L on Fri Feb 27, 2004 12:00 AM

Quote | Reply
I know that infections here are serious and painful. My daughter had been ill with colds etc. and low resitance. I took her to the doctor twice and the ER. and nothing helped her sore mouth. It got worse and worse. Her mouth had sores,when she brushed her teeth they bled etc. She was starting not to eat, and I took her to the after hours clinic. One look in her mouth and the doctor asked what I had been doing for her and who had seen her. I told him about the other doctors and the mouth wash she was told to use. He said, she had a serious case of undiagnosed toncillitis!!!! I could of screamed for all the pain my daughter had been in and the other doctors missed her problem! Colleen

RE: Swollen Mouth

by Colleen_L on Mon Feb 23, 2004 12:00 AM

Quote | Reply
What is gemzar treatment? My husband has had mouth problems also. His high dose steriods have caused him trouble. Also his illness affects the gums, tissue, and bone. I read today at the clinic to look for mucositus (hopefully spelled right).It is basically pain and sores in the mouth, gums etc. It suggests using non-alcohol mouth wash, and good dental care with a soft tooth brush. Also curbing intake of acid, or citrus foods, or spicy. In chemo. one's body is sensitive and vulerable to problems like this. Hope this helps. Colleen
4 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.